MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex: unk, weight: unk, ethnicity: unk, race-unk.Collamer ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.The lens was returned in liquid, in a lens vial.Visual inspection found the haptic torn.(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a cq2015a intraocular lens, diopter +20.0 was implanted into the patient's left (os) eye on (b)(6) 2019 and removed intraoperatively.During explant, the lens was damaged.During the surgical procedure of implanting the iol, vitreous pressure increased posteriorly and the capsule ruptured.There was a loss of vitreous, a vitrectomy was performed, and incision enlarged.Sutures were required as part of standard procedure/protocol.Within the same surgery, a 2nd iol was successfully implanted.

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8736616
Report Number2023826-2019-01117
Device Sequence Number14096433
Product Code HQL
UDI-Device Identifier00841542101981
UDI-Public00841542101981
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR